Ooooh my feet

In the few weeks I have been using this site it has been an eye opener and has provided so much useful information for me that I don't know how I would be now without it. I had a blood test after reading up on here about symptoms, found out I was very deficient in Vit D (but full up with Vit B12 as have 3 monthly jabs so just top-up daily on that). I took a huge dose of Vit D and followed that with a daily dose, plus started Magnesium as I read on here that it can be an important factor in feeling better. I also have started Vit B9 as my folate was way down and I have to say I do feel loads better - no brain fog, more energy, sleeping better, less joint pain. But my feet are so painful today that walking is uncomfortable and I am hobbling around?? The Plantar has slowly improved but today it is the soles and outside of my feet that really hurt. I just wish I knew why - it doesn't seem possible that this is to do with the Thyroid and yet I have read (but not remotely understood) the connection with Plantar. So - what now???

12 Replies

oldestnewest
  • Could just be start up symptoms, you've put all the right vits and minerals in place and they've started reawakening some nerve endings? If this is what it is then it should settle down after a while. Sometimes, we don't realise how numb we've got until the feeling starts coming back...

    If it doesn't settle down then you probably need to run it past your doc. The only other thing I can think of is calcium, have you had that tested?

  • I must admit it did cross my mind that I was simply feeling it because I was improving but that seemed so unlikely that I dismissed it. Fingers crossed that is what it is - not so painful this morning. I am taking calcium even though I didn't have it tested (one of the only things NOT tested - they even did chlorine - who knew we had that in our blood!!!). I have just read that those suffering from Hypo should never eat peanuts/walnuts/almonds - not sure how true that is but I have eaten peanuts the past 3 days - coincidence??

  • I'm having a similar experience with my feet - the idea of it being a return of feeling does make sense. I've had peripheral neuropathy for 3 years since I finished chemotherapy for breast cancer. It became much worse in March after my GP insisted I reduce my Levo. It was increased again in June. I'm now taking B12 and have lots of sunshine recently and am feeeling better generally but my feet are very painful especially on the soles and ball of my feet. The burning sensation in my legs and arms has reduced but it seems to be replaced by the foot pain.

    We do seem to be having a similar experience

  • Bizarre isn't it - I cannot understand the connection between hypo and foot pain but definitely seems to be there. I am now taking so many vitamins and stuff that I rattle but I do feel loads better. Now about to start with coconut oil as that is supposed to help generally so will see how it goes.

  • hi im having the same problem as you with very sore feet , and I was thinking of taking coconut oil , could you please tell me the best way you take it thank you teon .

  • Sorry I didn't realise you had replied to my reply (??) and have only just worked out how to see my old posts. I use it for frying as I like the taste - I once tried taking a teaspoonful a day but that was a taste sensation too far (YEUK). I also use it as a moisturiser on my face and legs as I figure our bodies are just large tubes and if things can be absorbed though the inside, they can be absorbed through the skin on the outside as well. Not sure if it is helping but I am also following a 'Paleo' style diet so will hopefully feel better generally soon. Feet still uncomfortable though.

  • Are you taking levothyroxine?

  • Yes, sorry I should have said - 50mcg per day for the past 18 months or so (since diagnosed). Blood test 3 weeks ago was 'normal'!!

    T4 10.98 (9 - 20)

    TSH 1.66 (0.55 - 4.78)

    I know that it is said to be best if TSH below 1 but to be honest, apart from the aching feet I feel so much better than I did a few weeks ago that maybe those results would be improved if tested now as vitamins I am taking are said to help the Levo?? I will have a test in 6 weeks when I am back in the UK as it is due then.

  • Loobs your FT4 is on the low side -Dr Toft says in his little book....(worth getting most chemist and the internet stock it and you can show your GP if needs be!) that a lot of patients need their Ft4 near to the top of the range.....yours is skulking at the bottom! 50mcg of Levothyroxine is really a start up dose so he should be reviewing this and increasing it to get your FT4 up....and hopefully the foot problem will go then...

  • Hi sorry but I have only just seen this reply! Thanks for that, I have found that I can actually buy Levothyroxine in France and as I am not back in the UK for a few more weeks and won't see my doctor for a month, I though about increasing it myself but not too sure - I will put the question on the site I think.

  • Hi, I have been hypo for three years, feeling good just now, but have very sore feet, but it is the upper side of my feet that are so sore and stiff, very difficult to walk when I get out of bed , only thing that helps is to stretch them, anyone have any ideas ?

  • Hi Lila - I am sorry not to have replied before but I have only just seen your response - I think I may try increasing my Levo as I am only on 50 mg and have been for 18 months - I will let u know how it goes.

You may also like...